# SDR 2004UALA00716

- Difficulty date: August 2, 2004
- Submitted: August 10, 2004
- Operation: Air carrier
- Aircraft: N393UA
- Make and model: Boeing 737322
- Aircraft serial: 24668
- Aircraft time: 39,732 hours, 28,040 cycles
- Engine: Ge CFM56*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Seal
- Condition: Misinstalled
- Location: Nr 2 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: W, A, J
- Precautionary procedure: C

## Discrepancy

ABORTED TAKEOFF AT VERY LOW SPEED DUE TO A REPORT OF FLAMES COMING FROM THE TAILPIPE OF THE NR 2 ENGINE.  FLT RETURNED TO THE GATE UNDER IT'S OWN POWER.  TEARDOWN OF THE ENGINE REVEALED THAT AN HPC STAGE 6 HONEYCOMB HAD FAILED.  THIS FAILURE MODE IS AN INDUSTRY KNOWN FAILURE MODE AND IT INVOLVES SHOP TECHNIQUES AND PRACTICES DUE TO THE CRITICALITY OF THE SEAL INSTALLATION.  OVER THE YEARS ENGINEERING HAS REVIEWED THE INSTALLATION PROCEDURE AND HAS IMPLEMENTED BEST SHOP PRACTICES TO ENSURE PROPER INSTALLATION OF THE SEAL.
